MAUDE Adverse Event Report: ARTHREX, INC. G-WIRE W/TRCR TIP, THDD, 062"X9.25"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. G-WIRE W/TRCR TIP, THDD, 062"X9.25"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number G-WIRE W/TRCR TIP, THDD, 062"X9.25"
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 1/12/2023, it was reported by a facility representative via medwatch email that an ar-8750kt guide wire with trocar tip broke off in the patient's right ankle.The pin likely bent while it was being inserted and therefore when it was removed, the tip broke off.The surgeon attempted to remove the broken piece but was unsuccessful after several hours.Surgeon determined that if the joint was to be reopened, it would have potentially caused more harm by damaging the repair that was already completed.Per surgeon, after 10 weeks post operative, to let the repair to heal, a revision surgery can take place to remove the pin.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0023-eo rev 4 i.Cautions- 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.6.Flexion of the joint with the instrument in position in the joint may result in bending or breakage of the instrument.7.Do not overstress the device or use device to pry tissue.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
G-WIRE W/TRCR TIP, THDD, 062"X9.25"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16263941
Report Number1220246-2023-06200
Device Sequence Number4881066
Product Code LXH
UDI-Device Identifier00888867263642
UDI-Public00888867263642
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG-WIRE W/TRCR TIP, THDD, 062"X9.25"
Device Catalogue NumberAR-8750KT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown